Aa
A
A
Close
Avatar_universal
ativan as needed
My P-MD gave me a prescription for ativan - 1mg 3X a day or as needed.  If I took 3 mg. a day, I'd be zonked out!!  I asked him if I could cut them in half and he said, yes.  Just see what my body needs.
I'm confused as to the "as needed".  Obviously that means less if I can get by right?
I"m scheduled to see a psychologist in another week to discuss my anxiety issues.  I had a real bad week last week with anxiety during the day.  I NEVER have problems at night.  I have no problem sleeping.
I got to the point that I was shaking all the time and my stomach was very upset - enough to keep me from eating anything at all, heavy chest feeling like I could breathe.  I was a MESS!  Been to the ER and to my reg, doc and they both suggested it was anxiety.
I'm taking 1/2mg. of ativan in the am and sometimes I'll take the other half late in the evening.  I get SO dizzy on it.  I don't like that feeling.  It did take away all anxiety tho.  I'm able to eat and my stomach feels great.  I'm wondering if I should just take as needed if I feel these symptoms or take it daily.
I'm not sure I like this P-MD yet as he didn't really talk with me much.  He just said I NEEDED the ativan and I should find a psychologist who deals with anxiety and I could talk about it as he does not do that.  He just hands out drugs.
Cancel
4 Answers
Page 1 of 1
Avatar_universal
My PCP gave me prozac (generic) and klonopin (generic) until the prozac kicks in.... I was so anti medication but have had a few bad episodes since this all came on and my doctor and therapist I just started to see agreed that in the beginning taking the medication as needed is much better than trying to deal with these attacks on my own. At first I didnt agree but after the relief I felt in my last attack I have changed my mind... I hope this is short term and I will learn to deal without meds but only time will tell....
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
183202_tn?1219857259
I too started taking Lorazepam 3X daily for panic and anxiety attacks, and currently still do. I had the same problems you described at the beginning: the lightheadedness/tiredness and feeling slowed down and unbalanced. This quickly passes within a few days though if you take it TID (daily basically as your doctor prescribed). If you don't like the feeling it gives you but want to take it daily, start out at about .25 or 1/2 mg 3x daily, then after a couple of weeks move up to  1/2 mg 3x daily, and eventually 1 MG 3x daily. It will get into your system at a much more eased pace, and this way you can work your way up to taking it 1 mg 3x daily. It has helped turn my life around, and I cannot imagine just taking the pill "as needed." Yet obviously the doctor left the choice up to you. I tried going without the pill or the "as needed" approach, but with my constant anxiety I found that I really needed it daily, so did the 3x daily option instead and found it to do me wonders. I went into complete remission from panic attacks for 2 months, yet a bout of them came on as a result of a tramatic incident, yet I am now reaching remission again after all that mess happened. :) :)

So the choice is yours. Do what you feel is best for your body and you. I did, and I am glad I made the right choice for me. Nobody can TELL you how much to take or what to do. As I have said, it is up to you. Also make sure to take your mult-vitamin daily. I know a lot of my problems were caused by vitamin deficiencies, and this helped to improve my symptoms dramatically. If this is not you (you already take your vitamins), then good for you and keep at it! :)

~Crystal~
Comment
Cancel
183202_tn?1219857259
Comment
Comment
Submit Comment
183202_tn?1219857259
One last thing, I take 2 mg 3x daily and am fine (not dizzy, tired, etc....). Your body will get used to it if you DO decide to take it daily.
Comment
Cancel
183202_tn?1219857259
Comment
Comment
Submit Comment
Avatar_universal
I'm just in tears right now because it is just a nice day out today and I' m so dizzy and it's been just about two weeks now.   I'm going to attempt to ride my horse later this afternoon and HOPE I don't fall off!  But I can't live my life on my couch feeling sorry for myself.  
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
Your Answer
Avatar_universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
ativan as needed
Submit Answer
A
A
Recent Activity
242912_tn?1402547092
Blank
Jade59 commented on AppleBr's status
13 mins ago
649848_tn?1424570775
Blank
Barb135 commented on SOY
45 mins ago
406584_tn?1399591666
Blank
Jade59 commented on Jade59's status
1 hr ago
Blank
Anxiety Tracker
Track Anxiety Symptoms
Start Tracking Now
Top Anxiety Answerers
Avatar_universal
Blank
Arlington, VA
Avatar_universal
Blank
Avatar_universal
Blank
MI
675718_tn?1449992146
Blank
El Paso, TX
973741_tn?1342346373
Blank
Avatar_universal
Blank
Greencastle, PA
Anxiety Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
Marathon Running Done Over Many Yea...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
233488_tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
748543_tn?1443740527
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Anxiety Answerers
Avatar_universal
Blank
Arlington, VA
Avatar_universal
Blank
Avatar_universal
Blank
MI
675718_tn?1449992146
Blank
El Paso, TX
973741_tn?1342346373
Blank
Avatar_universal
Blank
Greencastle, PA